T Nation

Multi-Vitamins: More Effective Than ECA, etc.?


#1

I know many of you will discredit this entirely and chop it up as broscience immediately. But, I believe that it has some merit here…

For the past two weeks, I’ve been feeling off: Both in my training and in my diet. For the first week, I suspected that it was E2 or something else affecting my mood. Tested. Nothing. (Unless there is something else I should be looking for, of course)

My water intake initially declined and my appetite was getting smaller and smaller day by day. In fact, it now takes approximately 1.5 hours to eat a 1000 kcal meal; I can’t stomach the food, even though I know I have to in order to grow. I’ve gone from a caloric surplus to a deficit during a bulk and couldn’t really explain to myself why, until I looked at the change in my diet.

A little over two weeks ago I saw Centrum Silver on the shelves and thought to myself, “If I’m vitamin deficit, what could the harm be?” The vitamins are really cheap, too – like $15 for nearly a year’s supply. Compared to Opti-Men or some other vitamin, it was a no-brainer to pick up.

So, I added Centrum Silver to my diet, taken in the AM, and thought nothing of a mutli-vitamin affecting my appetite, which in turn, affected my mood and overall desire to lift as well as lift as heavy as I know I could.

After reviewing my dietary habits during sets at the gym today – as I severely lacked the motivation to focus – I noticed that all of this began around the same time as adding in the vitamin. So, I Googled “Centrum Silver loss of appetite.” I found eHealthMe that states 327 of 9,788 people have loss of appetite. I found it quite peculiar that of those 327 people, 9.17% reported high blood pressure and 7.34% reported high cholesterol – ailments that are quite common amongst AAS users on cycle. Additionally, I knew that I couldn’t be that crazy for thinking a vitamin could affect my appetite.

This intrigued me, so, for my sake, I’m stopping Centrum Silver to see if I regain my appetite. In the meantime, I’d like suggestions on what else could be the problem (as if a vitamin could be the issue, right?) and see if anybody else is on a cut that would like to add this to their diet and see if there’s an effect – again, what could be the harm? You’d either lose your appetite on a cut or get some extra vitamins.

TL;DR: Do multi-vitamins, specifically Centrum Silver, cause a loss of appetite? If this can’t be explained, what other bloods (besides E2, test, lipids, etc.) should I have checked to see what’s wrong here? Thanks. Currently on 250mg test e/wk + 100 mg primo/wk. Sorry for the click-bait title.


#2

Well, I know I’m not crazy anymore. The best place to self-diagnose yourself, WebMD, also reports loss of appetite as a rare side effect. My appetite is back after ceasing to take it… just trying to regain some strength that was lost over this week.

I’m wondering that since two of the conditions we induce by taking AAS – high blood pressure and elevated cholesterol – heighten the odds of an appetite loss as reported in the OP.

I’ll toy around with it on my next cycle to see if it works – for me, at least. While taking it, I always seemed full and could barely stomach the idea of eating anything.

Anybody on a cut want to try it out? Should feel it within a matter of days.

Reference:
www.webmd.com/drugs/2/drug-9881-5249/centrum-silver-oral/multivitamins-includes-prenatal-vitamins-chewable---oral/details/list-sideeffects